MAUDE Adverse Event Report: SPECTRUM MEDICAL LTD QUANTUM PUMP CONSOLE; HEART LUNG MACHINE

SPECTRUM MEDICAL LTD QUANTUM PUMP CONSOLE; HEART LUNG MACHINE
Model Number Quantum Workstation (QWS)
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
The clinician reported that a patient was on cpb, and noted that high line pressure was created from kink in the arterial line, max pressure was increased, high line pressure created again with a kink in the arterial line, max pressure servo regulated the pump to no flow, interlocked cardioplegia pump still running, created negative pressure in the arterial circuit, air was seen in the oxygenator and the arterial bubble detector shut off arterial pumps and dependent pumps.Patient was off cpb for 4 minutes while they deaired the system.Went back on cpb and finished the case.The system behaved as expected.The software logs revealed recommended steps were not followed.

Brand Name
QUANTUM PUMP CONSOLE
Common Device Name
HEART LUNG MACHINE
Manufacturer (Section D)
SPECTRUM MEDICAL LTD
harrier4, meteor business park
cheltenham rd east
gloucester, GL2 9 QL
UK  GL2 9QL
MDR Report Key12656643
Report Number3006073153-2020-00003
Device Sequence Number4099575
Product Code DTQ
UDI-Device Identifier05060434420008
UDI-Public05060434420008
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
173834
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQuantum Workstation (QWS)
Device Catalogue Number51-000001-00
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2020
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR